MAUDE Adverse Event Report: ARTHREX, INC. PRFL DRL, 5.0MM LG CMPR FT SCRW, REUSE; DRILL BIT

ARTHREX, INC. PRFL DRL, 5.0MM LG CMPR FT SCRW, REUSE; DRILL BIT
Model Number PRFL DRL, 5.0MM LG CMPR FT SCRW, REUSE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery the profile drill broke during drilling and two parts broke off.All fragments were retrieved from the patient.The surgeon continued inserting the screw without more drilling.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.Upon visual inspection, it was noted that the flutes of the profile drill for 5.0 large compression ft screws, reusable had broken off and bent.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to either excessive force used, misaligned insertion or the device coming in contact with another device during use.

Brand Name
PRFL DRL, 5.0MM LG CMPR FT SCRW, REUSE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21042004
Report Number1220246-2024-09132
Device Sequence Number18291253
Product Code HTW
UDI-Device Identifier00888867319578
UDI-Public(01)00888867319578(11)191014(10)021941
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRFL DRL, 5.0MM LG CMPR FT SCRW, REUSE
Device Catalogue NumberAR-8750-05-RU
Device Lot Number021941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown